MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular pvc (premature ventricular contraction) ablation procedure with a qdot micro catheter, and the patient experienced a cardiac perforation that required pericardiocentesis and surgical intervention.The patient required extended hospitalization.The bwi product analysis lab received the device for evaluation 05-nov-2024.Device evaluation was completed on 09-nov-2024.The product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed a greenish white material presumably corrosion in the base of the connector pins.Due to this condition, the device handle was dissected and the sensor, electrical and temperature pads were measured and the results were found within specifications.No magnetic, force, temperature or electrical issues were found.In addition, the irrigation and deflection features were tested and no issues were observed.Due to the corrosion observed, an irrigation test was performed but no water leakage was observed.In addition, the device handle was disected and the internal components were inspected and corrosion residues were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknown.The physician's opinion on the cause of the adverse event is the procedure.The potential cause of the corrosion observed could not be determined and it was not related to the reported event.In addition, no device malfunction was reported.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿adverse event¿ issue.-investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: circuit board (g02005) were selected as related to the biosense webster inc.Analysis finding of the ¿device handle internal components corrosion residue¿ issue.-investigation findings: inappropriate material (c0602) / investigation conclusions: cause not established (d15) / component code: connector pin (g0403401) were selected as related to the biosense webster inc.Analysis finding of the ¿greenish white material presumably corrosion in the base of the connector pins¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device has not yet been returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc, or its employees that the report constitutes an admission that the product, biosense webster inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular pvc (premature ventricular contraction) ablation procedure with a qdot micro catheter, and the patient experienced cardiac perforation that required pericardiocentesis and surgical intervention.During the procedure, the pvc terminated during radiofrequency and the surrounding area was ablated.Post use of biosense webster products, a pericardial effusion was diagnosed via intracardiac echocardiography (ice) with a soundstar catheter after the physician noted that the effusion was not there at baseline.A pericardiocentesis was performed by the physician.The patient was stable.However, the patient worsened hemodynamically after transfer to the intensive care unit.Patient went for cardiothoracic surgery to surgically repair the perforation in the lv (left ventricular) apex.The patient left the operating room stable.The patient required extended hospitalization.The physician's opinion on the cause of the adverse event is the procedure, it is thought to have occurred during the ablation phase.No evidence of steam pop.No error messages observed on biosense webster equipment during the procedure.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20584321
Report Number2029046-2024-03534
Device Sequence Number18281630
Product Code OAE
UDI-Device Identifier10888551045087
UDI-Public(01)10888551045087(11)240703(17)270702(10)31378114L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31378114L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date11/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR.; NGEN PUMP, US CONFIGURATION.; SOUNDSTAR CATHETER.; UNK CARTO.; VERSACROSS BAYLIS.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age85 YR
Patient SexMale
Patient RaceWhite